# SDR MALA060436

- Difficulty date: June 20, 2006
- Submitted: June 28, 2006
- Operation: Air carrier
- Aircraft: N422XJ
- Make and model: Saab 340B
- Aircraft serial: 340B422
- Aircraft time: 20,751 hours, 22,649 cycles
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Duct
- Part number: NH246B16501
- Part serial: L290784
- Condition: Damaged
- Location: Rt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: O

## Discrepancy

RT INTAKE HEAT FAIL LIGHT ILLUMINATED THEN CYCLED ON AND OFF.  SHORTLY AFTER FAIL LIGHT FOR INTAKE HEAT, CREW SMELLED CHEMICAL SMELL IN FLIGHT DECK.  EMERGENCY LANDING IN BJI PER DISPATCH.  CONTRACT MAINTENANCE CALLED OUT.  FOUND INTAKE HEAT MAT INSIDE RT ENGINE BURNT.  SMALL HOLE 1 1/2 INCHES LONG BY 1/2 INCH WIDE.  THIS EXPLAINS THE CHEMICAL SMELL IN THE FLIGHT DECK.  REPLACED THE LOWER DUCT AND THE SHOE BOX.  PN ON/OFF NH246B165-01, S/N ON L180892 SN OFF L2907-84. OPS CHECK GOOD.
